Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Louisville, KY

August 7, 2013Anderson County, Mercer County, Woodford County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 7, 2013, 10:52 PM EDT for Anderson County, Mercer County, Woodford County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2013, 10:52 PM EDT (02:52 UTC)
Expired
Aug 8, 2013, 2:45 AM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, KY, Mercer County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 12:16 AM EDTFLASH FLOOD3 E Johnsonville, KYHEAVY RAINS OF UP TO 5 INCHES BROUGHT FLOODING TO THE INTERSECTION OF PUNCHEON CREEK ROAD AND STATE HIGHWAY 53. AT THIS LOCATION A HOUSE AND A CHURCH WERE FLOODED. A CAUSEWAY ON STATE HIGHWAY 53 WAS ALSO DAMAGED BY FLOODWATERS.
Aug 8, 12:16 AM EDTFLASH FLOOD3 E Johnsonville, KYWILLISBURG ROAD CLOSED FOR AN HOUR OR SO...STARTING SHORTLY AFTER MIDNIGHT EDT...AS WATER QUICKLY ROSE AND COVERED THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 84 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2105 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2105 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WGUS53 KLMK 080252
FFWLMK
KYC005-167-239-080645-
/O.NEW.KLMK.FF.W.0028.130808T0252Z-130808T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 245 AM EDT

* AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...LAWRENCEBURG...

  IN ADDITION...BALLARD...ASHBROOK AND STRINGTOWN ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  LOW LYING AREA WITH POOR DRAINAGE AT INTERSECTION OF MAIN STREET
  AND COUNT STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3778 8489 3783 8500 3785 8500 3789 8503
      3789 8507 3799 8515 3809 8488 3787 8474

$$

MP
2 follow-up statements
241 
WGUS73 KLMK 080430
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 AM EDT THU AUG 8 2013

KYC005-167-239-080645-
/O.CON.KLMK.FF.W.0028.000000T0000Z-130808T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER KY-WOODFORD KY-ANDERSON KY-
1230 AM EDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
ANDERSON...SOUTHWESTERN WOODFORD AND NORTHERN MERCER COUNTIES...

AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA...ESPECIALLY ACROSS WESTERN ANDERSON COUNTY. RADAR ESTIMATED 
RAINFALL TOTALS OF UP TO 5 INCHES HAVE FALLEN ACROSS PORTIONS OF 
WESTERN ANDERSON COUNTY...MAINLY BETWEEN THE TOWNS OF 
GLENSBORO...HICKORY GROVE...BALLARD...JOHNSONVILLE...AND VAN BUREN. 
RAINFALL RUNOFF WILL HEAD INTO THE LITTLE WILLOW CREEK...BEAVER 
CREEK...AND THE SALT RIVER. THE SALT RIVER MAY ALREADY BE RUNNING AT 
ELEVATED LEVELS DUE TO PREVIOUS RAINFALL ACROSS MERCER 
COUNTY...WHICH FLOWED INTO THE SALT RIVER. ADDITIONAL RAINFALL OF UP 
TO TWO INCHES WILL BE POSSIBLE ACROSS THE WARNED AREA OVER THE NEXT 
ONE TO TWO HOURS.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG...

  IN ADDITION...STRINGTOWN...NEVIN AND KLONDYKE ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  LOW LYING AREA WITH POOR DRAINAGE AT INTERSECTION OF MAIN STREET   
  AND COUNT STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3778 8489 3783 8500 3785 8500 3789 8503
      3789 8507 3799 8515 3809 8488 3787 8474

$$

MP
635 
WGUS73 KLMK 080646
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 AM EDT THU AUG 8 2013

KYC005-167-239-080650-
/O.EXP.KLMK.FF.W.0028.000000T0000Z-130808T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER KY-WOODFORD KY-ANDERSON KY-
246 AM EDT THU AUG 8 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR ANDERSON...SOUTHWESTERN 
WOODFORD AND NORTHERN MERCER COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND THE LIGHT 
RAIN IS DISSIPATING. RADAR ESTIMATED RAINFALL TOTALS OF UP TO 
LOCALLY 6 INCHES HAVE FALLEN ACROSS PORTIONS OF WESTERN ANDERSON 
COUNTY...MAINLY BETWEEN THE TOWNS OF GLENSBORO...HICKORY 
GROVE...BALLARD...JOHNSONVILLE...AND VAN BUREN. RAINFALL RUNOFF 
CLOSED WILLISBURG ROAD FOR AN HOUR OR SO SHORTLY AFTER MIDNIGHT. 
AREAS AROUND THE LITTLE WILLOW CREEK...BEAVER CREEK...AND THE SALT 
RIVER COULD STILL EXPERIENCE ELEVATED WATER LEVELS AS MOST RUNOFF 
RUSHED TO THESE BASINS. EXERCISE CAUTION IF OUT IN THE DARKNESS 
EARLY THIS MORNING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3778 8489 3783 8500 3785 8500 3789 8503
      3789 8507 3799 8515 3809 8488 3787 8474

$$

MP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:25 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 7, 9:25 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT Wed Aug 7 2013

...Forecast Update...
Issued at 924 PM EDT Wed Aug 7 2013

Quick update to account for the line of showers and storms crossing
the Blue Grass.  These have produced some locally heavy rain and
impressive instantaneous rainfall rates that caused some water to
collect in places that flood easily.  Fortunately they have evolved
from the earlier mass of storms to a thin line that is moving
perpendicular to its orientation, so hopefully no more flooding
issues.

Issued at 632 PM EDT Wed Aug 7 2013

Decided to lower PoPs about ten percentage points across the area
since not much is going on right now and it appears there shouldn't
be much development in the near future.  Will still allow PoPs to
rise a bit after midnight as the cold front to our northwest
approaches.

.SHORT TERM (Now through Thursday Night)...
Issued at 305 PM EDT Wed Aug 7 2013

Forecast uncertainty remains in place for this update as models once
again seemingly fail on obtaining a good handle on the slowly
approaching frontal boundary, currently draped across the southern
Great Lakes. It appears that the deterministic models are too quick
to bring in the front, given recent obs versus model trends. Have
been very tempted to bring down PoPs to just slight chance across
the forecast area given the fact that the rain didn't pan out last
night (it remained well to the west of the local area) but just
cannot with the atmosphere in its current and continued state. An
upper-level perturbation looks to traverse on through tonight, which
could be the focus of renewed convection. With PWATs continuing to
exceed 2 inches and enough instability in place to assist, it'll be
quite possible for scattered showers or storms to develop overnight.
If this does not transpire, then central KY could once again be
looking at fog developing by the pre-dawn hours Thursday as light to
calm SW winds prevail. Temps tonight will once again be near normal,
lingering in the lower 70s.

For Thursday, have gone with chance to likely PoPs under this
well-advertised moist, unstable airmass. The front will be much
closer to the region, allowing for increased storm chances versus
today. This will also keep persistent cloud cover throughout the
day, keeping temps in the low to mid 80s. Inherited previous
forecast called for mid to upper 80s but am trending down from this
as today's highs have struggled to get out of the lower 80s. As the
front approaches, winds will make a subtle, gradual shift from the
SW to out of the west by Thursday night. Decent precip chances will
continue into tomorrow night with lows once again in the low 70s.

.LONG TERM (Friday through Wednesday)...
Issued at 305 PM EDT Wed Aug 7 2013

...Episodic convection with localized heavy downpours possible
Friday through Sunday...

A blocky upper air pattern over Canada will feature a strong yet
compact closed 500mb low near St Jame's Bay Friday afternoon. This
feature will move east towards Labrador by late Saturday. A cold
front associated with this closed low will slowly sag south
and stall across southern Indiana by Friday afternoon. A weak wave
will ride northeast along this boundary and along the Ohio River
late Friday before this front sags south towards Tennessee by Sunday
morning. This boundary will become the focus of episodic convection
through early Sunday.

Deep layer moisture and surface dewpoints will stay quite high
Friday through early Sunday.  Both the NAM and the GFS forecast
PWATs along Interstate 64 at or above 2 inches, peaking perhaps late
Friday as this afore-mentioned wave moves through.

Attempting to time or specifically pinpoint the location of any any
specific round of thunderstorms will be difficult. Our best chance
of widespread convection, some locally heavy, will be for Friday
afternoon and through Saturday morning. Both the GFS and the NAM
have a weak shortwave moving across northern Kentucky at this time.
The NAM forecasts the development of a weak southwest low level jet
across southern Kentucky by 06z Saturday with northerly flow
persisting across southern Indiana during this same time period.
Beginning to think that potential axis of heaviest precipitation
will lie along Interstate 64 or farther south.

Slightly drier air will begin to filter south across the Ohio River
by late Saturday. We will have a chance of thunderstorms Saturday
area-wide as well, but with a concentration farther south towards
Tennessee.

Our highs will stay moderated by cloud cover and potential
precipitation, peaking this weekend only in the mid to upper 80s.
Dewpoints will remain at or above 70 through Sunday afternoon,
leading to a series of warm uncomfortable nights. Surface winds will
stay quite light and variable, becoming light northerly late
Saturday.

High pressure will build across the western Great Lakes Sunday.
Drier air will attempt to filter in south of the Ohio River during
the day, but will have a hard time moving as far south as the
Tennessee border by early Monday. With humid air remaining across
our south and the presence of this potential boundary will continue
with a chance of thunderstorms through Monday evening with better
coverage across our south.

Finally, by Monday night, a dry forecast! The ECMWF especially,
lowers PWATs across the Commonwealth by late Monday and keeps any
scattered convection farther south in Tennessee. Highs Sunday and
Monday may rise a degree or two into the upper 80s.

&&

.AVIATION (00Z TAF Update)...
Issued at 731 PM EDT Wed Aug 7 2013

Currently, a cold front stretches from the southern Great Lakes,
southwestward through St. Louis, and on down to the Red River
Valley. This front will slowly sink southeastward tonight, settling
across southern Indiana for Thursday. The airmass will continue to
be very moist and somewhat unstable, however the lack of any strong
triggering mechanisms will keep precipitation chances low
confidence.

The main concern for the overnight period will deal with low ceiling
and fog chances once again as forecast soundings/time heights show
plenty of low level moisture to work with. Expect tonight to
progress much like last night with visibilities dropping into the
MVFR range by the late evening under variably cloudy skies. Then, as
we near dawn we expect some lower stratus to build in bringing
ceilings at least below fuel alternate at all sites, and likely
below IFR thresholds at LEX/BWG. Will keep SDF below fuel alternate,
but not in the IFR range for now. These ceilings will likely persist
through at least morning, until some mixing occurs and lifts things
back into the high MVFR/VFR range. Coverage of showers and storms my
be higher on Thursday with the frontal boundary stalled just north
of the TAF sites.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........13
Short Term.....LG
Long Term......JSD
Aviation.......BJS
Hazardous weather outlook, Aug 7, 3:18 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT WED AUG 7 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
318 PM EDT WED AUG 7 2013 /218 PM CDT WED AUG 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH THESE
STORMS. A FEW OF THE STRONGER STORMS COULD PRODUCE BRIEF GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS MAY BE EXPECTED THURSDAY THROUGH EARLY
FRIDAY. THUNDERSTORMS WILL BECOME LIKELY FRIDAY AFTERNOON THROUGH
EARLY SATURDAY AS A COLD FRONT BECOMES STATIONARY ALONG THE OHIO
RIVER. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...AN EXTREMELY MOIST
TROPICAL AIRMASS MAY PRODUCE LOCALIZED HEAVY RAIN AND EVEN SOME
MINOR FLOODING FROM ANY STORMS THAT CAN TRAIN OVER A SPECIFIC
AREA.

SCATTERED THUNDERSTORMS MAY CONTINUE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING THIS
FRIDAY AND SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

LG/JSD

In the hours before

Special weather statement, Aug 7, 8:04 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT WED AUG 7 2013

KYZ035-036-039>041-046>048-054>057-066-067-080100-
FRANKLIN KY-SCOTT KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...LAWRENCEBURG...
VERSAILLES...LEXINGTON...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
LIBERTY...STANFORD
804 PM EDT WED AUG 7 2013

...TROPICAL DOWNPOURS IN THE KENTUCKY BLUE GRASS...

AT 755 PM EDT A 45 MILE WIDE BAND OF SCATTERED SHOWERS AND
THUNDERSTORMS STRETCHED FROM FRANKFORT THROUGH HARRODSBURG TO
LIBERTY. THIS AREA OF SHOWERS AND STORMS WILL MOVE EAST INTO THE
BLUE GRASS REGION INCLUDING AREAS AROUND
GEORGETOWN...LEXINGTON...LANCASTER...AND RICHMOND.

THESE STORMS WILL PRODUCE HEAVY TROPICAL DOWNPOURS. WHILE
WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...VISIBILITIES
WILL BE DRASTICALLY REDUCED AND WATER WILL COLLECT ON ROADWAYS. BE
SURE TO USE CAUTION IF DRIVING INTO ONE OF THESE STORMS. SLOW DOWN
AND TURN ON YOUR HEADLIGHTS FOR ADDED SAFETY.

A FEW WIND GUSTS TO AROUND 40 MPH WILL ALSO BE POSSIBLE.

13
Local storm report, Aug 7, 8:40 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      HARRODSBURG             37.77N  84.85W
08/07/2013                   MERCER             KY   EMERGENCY MNGR

            CAR STALLED IN TWO FEET OF WATER ON HWY 127

&&

EVENT NUMBER LMK1300435

RL
Special weather statement, Aug 7, 9:15 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 PM EDT WED AUG 7 2013

KYZ036-041-042-049-057-080200-
BOURBON KY-CLARK KY-FAYETTE KY-MADISON KY-SCOTT KY-
915 PM EDT WED AUG 7 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
GEORGETOWN TO LEXINGTON TO 11 MILES NORTHEAST OF BRODHEAD...MOVING
EAST AT 20 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  GEORGETOWN...
  LEXINGTON...
  RICHMOND...
  WINCHESTER...
  PARIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3778 8410 3774 8407 3764 8412 3756 8409
      3755 8417 3752 8420 3752 8430 3762 8442
      3785 8448 3784 8445 3787 8444 3795 8450
      3830 8463 3834 8445 3828 8443 3828 8437
      3834 8424 3784 8408 3783 8410 3780 8407
TIME...MOT...LOC 0114Z 266DEG 11KT 3828 8455 3792 8444
          3755 8432

13
Special weather statement, Aug 7, 9:57 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
957 PM EDT WED AUG 7 2013

KYZ042-043-049-057-080240-
BOURBON KY-CLARK KY-MADISON KY-NICHOLAS KY-
957 PM EDT WED AUG 7 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS MOVING THROUGH THE BLUE GRASS...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 7 MILES SOUTH OF CYNTHIANA
TO 10 MILES NORTHEAST OF RICHMOND TO 12 MILES NORTH OF
BRODHEAD...MOVING EAST AT 20 MPH.

FREQUENT LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  WINCHESTER...
  PARIS...
  CARLISLE...
  RICHMOND...
  BEREA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3812 8407 3793 8396 3783 8400 3783 8410
      3781 8407 3778 8410 3774 8407 3764 8412
      3756 8409 3752 8420 3752 8430 3761 8440
      3780 8424 3801 8431 3807 8429 3809 8434
      3828 8441 3837 8390 3837 8388 3831 8383
TIME...MOT...LOC 0156Z 263DEG 17KT 3830 8429 3782 8412
          3757 8432

13
Local storm report, Aug 7, 10:26 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      2 S RICHMOND            37.71N  84.29W
08/07/2013                   MADISON            KY   LAW ENFORCEMENT

            WATER ON INTERSTATE 75 AND FLOODING TO THE SIDE OF THE
            ROAD

&&

EVENT NUMBER LMK1300436

RL
Local storm report, Aug 7, 10:44 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      BEREA                   37.58N  84.29W
08/07/2013                   MADISON            KY   LAW ENFORCEMENT

            WATER HALF WAY UP CARS

&&

EVENT NUMBER LMK1300437

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:19 PM EDTFlash Flood WarningLMKBoyle, Garrard, Jessamine, Lincoln, Mercer3 hr
Aug 7, 8:59 PM EDTFlash Flood WarningLMKMadison2 hr
Aug 7, 9:15 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Madison, Scott45 min
Aug 7, 9:57 PM EDTSpecial Weather StatementLMKBourbon, Clark, Madison, Nicholas43 min
Aug 7, 10:28 PM EDTAreal Flood AdvisoryLMKMadison2 hr
Aug 7, 11:05 PM EDTAreal Flood AdvisoryLMKMadison115 min
Aug 8, 12:37 AM EDTFlash Flood WarningLMKAnderson, Shelby, Spencer3 hr
Aug 8, 3:33 AM EDTAreal Flood WarningLMKAnderson, Shelby, Spencer3 hr
Aug 8, 1:06 PM EDTSpecial Weather StatementLMKBoyle29 min
Aug 8, 3:56 PM EDTSpecial Weather StatementLMKOhio44 min
Aug 8, 4:37 PM EDTSpecial Weather StatementLMKButler43 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.